Skip to main content
Log in

Multiplicity of solutions for elliptic equations involving fractional operator and sign-changing nonlinearity

  • Published:
Journal of Pseudo-Differential Operators and Applications Aims and scope Submit manuscript


In this work, we study the existence and the multiplicity of non-negative solutions for the following problem

$$\begin{aligned} ({\mathrm{P}}_\uplambda ) \left\{ \begin{array}{ll} \mathcal {L} u = a(x) u^{q}+ \lambda b(x) u^p\quad \text {in }\Omega , \\ \\ u= 0 ,\;\; \text{ in } \,\mathbb {R}^n\setminus \Omega , \end{array} \right. \end{aligned}$$

where \(\Omega \subset \mathbb {R}^n \;(n\ge 2)\) , is a bounded smooth domain, \(\lambda , p, q\) are positive real numbers, \(s\in (0,1) \), \(a,\, b\) are continuous functions, and \( \mathcal {L}\) is a nonlocal operator defined later by (1.1). We establish the existence and we give a multiplicity of solutions by constrained minimization of the Euler-Lagrange functional corresponding to the problem \((P_\lambda )\), on suitable subsets of Nehari manifold and using the fibering maps. Precisely, we show the existence of \(\lambda _0>0,\) such that for all \(\lambda \in (0,\lambda _0)\), problem \((P_\lambda )\) has at least two non-negative solutions.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Alves, C.O., El Hamidi, A.: Nehari manifold and existence of positive solutions to a class of quasilinear problems. Nonlinear Anal. 60, 611–624 (2005)

    Article  MathSciNet  Google Scholar 

  2. A. Ambrosetti , J. García Azorero and I. Peral; Multiplicity results for some nonlinear elliptic equations, J. Funct. Anal. 137 (1) (1996) 219-242

  3. Applebaum, D.: Lèvy process-from probability to finance and quantum groups. Notices Amer. Math. Soc. 51, 1336–1347 (2004)

    MathSciNet  MATH  Google Scholar 

  4. Alsaedi, R., Dhifli, A., Ghanmi, A.: Low perturbations of \(p\)-biharmonic equations with competing nonlinearities. Complex Var. Elliptic Equ. (2020).

  5. Brown, K.J., Zhang, Y.: The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function. J. Differential Equations 193, 481–499 (2003)

    Article  MathSciNet  Google Scholar 

  6. Caffarelli, L., Silvestre, L.: An extension problem related to the fractional Laplacian. Comm. Partial Differential Equations 32, 1245–1260 (2007)

    Article  MathSciNet  Google Scholar 

  7. Capella, A., Dávila, J., Dupaigne, L., Sire, Y.: Regularity of radial extremal solutions for some non-local semilinear equations. Comm. Partial Differential Equations 36, 1353–1384 (2011)

    Article  MathSciNet  Google Scholar 

  8. Chammem, R., Ganmi, A., Sahbani, A.: Existance of solution for singular fractional Laplacian problem with variable exponents and indefinite weights. Complex Var. Elliptic Equ. (2020).

  9. Di Nezza, E., Palatucci, G., Valdinoci, E.: Hitchhiker’s guide to the fractional Sobolev spaces. Bull. Sci. Math. 136, 225–236 (2012)

    Article  MathSciNet  Google Scholar 

  10. Drabek, P., Pohozaev, S.I.: Positive solutions for the p-Laplacian: application of the fibering method. Proc. Royal Soc. Edinburgh Sect A 127, 703–726 (1997)

    Article  MathSciNet  Google Scholar 

  11. Devillanova, G., Carlo Marano, G.: A free fractional viscous oscillator as a forced standard damped vibration. Fract. Cal. Appl. Anal. 19(2), 319–356 (2016)

    MathSciNet  MATH  Google Scholar 

  12. Fiscella, A., Valdinoci, E.: A critical Kirchhoff type problem involving a nonlocal operator. Nonlinear Anal. 94, 156–170 (2014)

    Article  MathSciNet  Google Scholar 

  13. Garroni, A., Müller, S.: \(\Gamma \)-limit of a phase-field model of dislocations. SIAM J. Math. Anal. 36, 1943–1964 (2005)

    Article  MathSciNet  Google Scholar 

  14. Ghanmi, A., Saoudi, K.: The Nehari manifold for a singular elliptic equation involving the fractional Laplace operator. Fractional Differential Calculus 6(2), 201–217 (2016)

    Article  MathSciNet  Google Scholar 

  15. Ghanmi, A.: Multiplicity of nontrivial solutions of a class of fractional \(p-\)Laplacian problem. Z. Anal. Anwend. 34, 309–319 (2015)

    Article  MathSciNet  Google Scholar 

  16. Molica Bisci, G., Radulescu, V., Servadei, R.: Variational methods for nonlocal fractional problems, Encyclopedia of Mathematics and its Applications, 162, Cambridge University Press, ISBN 9781107111943, (2016)

  17. Servadei, R., Valdinoci, E.: Mountain pass solutions for non-local elliptic operators. J. Math. Anal. Appl. 389, 887–898 (2012)

    Article  MathSciNet  Google Scholar 

  18. Servadei, R., Valdinoci, E.: Variational methods for non-local operators of elliptic type. Discrete Contin. Dyn. Syst. 33(5), 2105–2137 (2013)

    Article  MathSciNet  Google Scholar 

  19. Servadei, R., Valdinoci, E.: A Brezis-Nirenberg result for non-local critical equations in low dimension. Commun. Pure Appl. Anal. 12(6), 2445–2464 (2013)

    Article  MathSciNet  Google Scholar 

  20. Servadei, R., Valdinoci, E.: The Brezis-Nirenberg result for the fractional Laplacian. Trans. Amer. Math. Soc. 367, 67–102 (2015)

    Article  MathSciNet  Google Scholar 

  21. Silvestre, L.: Regularity of the obstacle problem for a fractional power of the Laplace operator. Comm. Pure Appl. Math. 60, 67–112 (2007)

    Article  MathSciNet  Google Scholar 

  22. Tan, J.: Positive solutions for nonlocal elliptic problems. Discrete Contin. Dyn. Syst. 33, 837–859 (2013)

    Article  MathSciNet  Google Scholar 

  23. G. Tarantello; On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincare Anal. non lineaire 9 (1992) 281-304

  24. Valdinoci, E.: From the long jump random walk to the fractional Laplacian. Bol. Soc. Esp. Mat. Apl. Se MA 49, 33–44 (2009)

    MathSciNet  MATH  Google Scholar 

  25. Wu, T.F.: Multiple positive solutions for a class of concave-convex elliptic problems in \(\mathbb{R}^n\) involving sign-changing weight. J. Funct. Anal. 258(1), 99–131 (2010)

    Article  MathSciNet  Google Scholar 

Download references


The authors would like to thank the anonymous referees for the valuable suggestions and comments which improved the quality of the presentation.

Author information

Authors and Affiliations


Corresponding author

Correspondence to A. Ghanmi.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Saoudi, K., Ghanmi, A. & Horrigue, S. Multiplicity of solutions for elliptic equations involving fractional operator and sign-changing nonlinearity. J. Pseudo-Differ. Oper. Appl. 11, 1743–1756 (2020).

Download citation

  • Received:

  • Revised:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification